Alert archive / New York / Flash Flood Watches in 2013

Flash Flood Watch 1, NWS Buffalo, NY

July 1, 2013Allegany County, Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this flash flood watch at Jul 1, 2013, 7:23 AM EDT for Allegany County, Cattaraugus County, Chautauqua County, New York. It took effect at Jul 1, 2013, 9:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2013, 7:23 AM EDT (11:23 UTC)
In effect from
Jul 1, 2013, 9:00 AM EDT
Expired
Jul 1, 2013, 6:00 PM EDT
In force
9 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WGUS61 KBUF 011123
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
723 AM EDT MON JUL 1 2013

...PERIOD OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS TODAY...

.AN AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TO SLOWLY LIFT ACROSS THE SOUTHERN TIER TODAY. RAINFALL AMOUNTS OF
AN INCH...AND LOCALIZED 2 INCHES ON AN ALREADY SATURATED GROUND
WILL BRING THE POTENTIAL FOR FLOODING. THE HEAVIEST RAIN WILL FALL
THROUGH THE MORNING AND EARLY AFTERNOON HOURS...BUT RIVERS AND
CREEKS MAY CONTINUE TO RISE SEVERAL HOURS AFTER THE HEAVIEST RAIN
HAS ENDED.

NYZ019>021-011930-
/O.NEW.KBUF.FF.A.0001.130701T1300Z-130701T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
723 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK... 
  INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS AND 
  CHAUTAUQUA. 

* UNTIL 6 PM EDT THIS EVENING.

* ONE TO TWO INCHES OF RAINFALL. 

* RAIN TODAY...WITH LOCALIZED HEAVY BURSTS WITHIN THUNDERSTORMS
  WILL CAUSE CREEKS TO RISE TODAY...AND SOME PONDING OF WATER ON
  ROADWAYS ESPECIALLY IN TYPICALLY VULNERABLE LOW- LYING AREAS.
  LOCALLY HEAVIER AMOUNTS IN A SHORT PERIOD OF TIME ARE POSSIBLE
  IN SOME LOCATIONS...WHICH COULD RESULT IN RAPID CREEK RISES AND
  MORE WIDESPREAD FLOODING ISSUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

THOMAS/APFFEL
2 follow-up statements
228 
WGUS61 KBUF 012054
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
454 PM EDT MON JUL 1 2013

...PERIOD OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS TODAY...

.AN AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TO SLOWLY LIFT NORTH OUT OF THE SOUTHERN TIER THROUGH THE REST OF
THIS AFTERNOON. WHILE THE HEAVIEST RAIN HAS ENDED...RIVERS AND
CREEKS MAY CONTINUE TO RISE SEVERAL HOURS AFTER THE HEAVIEST RAIN
HAS ENDED.

NYZ019>021-012200-
/O.CON.KBUF.FF.A.0001.000000T0000Z-130701T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
454 PM EDT MON JUL 1 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS AND CHAUTAUQUA. 

* UNTIL 6 PM EDT THIS EVENING.

* POTENTIAL CREEK RISES EVEN THOUGH RAIN HAS MOSTLY ENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$
642 
WGUS61 KBUF 012150
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
550 PM EDT MON JUL 1 2013

NYZ019>021-012300-
/O.EXP.KBUF.FF.A.0001.000000T0000Z-130701T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
550 PM EDT MON JUL 1 2013

...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EDT THIS EVENING...

THE FLASH FLOOD WATCH FOR THE WESTERN SOUTHERN TIER  WILL EXPIRE
AT 6 PM EDT THIS EVENING. RAINS HAVE LIFTED NORTH AND OUT OF THE
AREA AND AREA STREAMS ARE EXPECTED TO STAY WELL BELOW FLOOD STAGE
THROUGH THE REST OF THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 5:11 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 1, 5:11 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
511 AM EDT MON JUL 1 2013

.SYNOPSIS...
A SURFACE TROUGH EXTENDING FROM EASTERN QUEBEC DIRECTLY ACROSS OUR
FORECAST AREA TO THE UPPER OHIO VALLEY WILL KEEP THE RISK FOR
SHOWERS AND THUNDERSTORMS IN PLACE THROUGH AT LEAST THE MIDDLE OF
THE WEEK. THIS ACTIVITY WILL BE MOST WIDESPREAD TODAY AND AGAIN
DURING THE DAY TUESDAY WHEN SLOW MOVING STORMS AND A MOISTURE RICH
AIRMASS WILL LEAD TO THE RISK OF TORRENTIAL DOWNPOURS. WHILE
TEMPERATURES WILL BE CLOSE TO NORMALS THROUGH MID-WEEK...THE MOIST
AIRMASS WILL MAKE IT FEEL QUITE MUGGY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BROAD TROF OF LOW PRESSURE EXTENDS FROM WEST VIRGINIA TO CENTRAL
NEW YORK. THIS TROF WILL GRADUALLY SLIDE TO THE WEST THROUGH
TONIGHT. MEANWHILE...A DEEP 500 MB TROF DIPPING INTO THE TENNESSEE
VALLEY WILL MAINTAIN A MOIST SSW FLOW ALOFT. IR/WV SATELLITE IMAGERY
ALREADY SHOW THIS PICKING UP MOISTURE TROPICAL MOISTURE FROM THE
GULF AND LIFTING IT UP THE EASTERN SEABOARD.

THE BIG FORECAST QUESTION IS WHERE ALL THIS MOISTURE WILL FOCUS. FOR
THE MOST PART...THE POSITION OF THE SURFACE TROF AND UPPER LEVEL
FLOW SHOULD KEEP THE LIONS SHARE OF THIS MOISTURE TO OUR EAST TODAY.
A CONSENSUS OF MODEL GUIDANCE FROM THE NAM/SREF/RGEM/GFS ALL POINT
TO THE GREATEST QPFS ACROSS EASTERN PA/NY...AND INTO SOUTHERN NEW
ENGLAND. THIS MAKES SENSE GIVEN THE SYNOPTIC SET UP...AND IS ALSO IN
LINE WITH THE WPC EXCESSIVE RAINFALL OUTLOOK.

WHILE WESTERN NEW YORK APPEARS OUT OF THE AREA OF GREATEST
RISK...THERE ARE A FEW SUBTLETIES WHICH NEED TO BE WATCHED. AN
INITIAL WAVE OF MOISTURE LIFTING ACROSS EASTERN PENNSYLVANIA EARLY
THIS MORNING WILL HELP SPREAD MOISTURE INTO OUR REGION. WHILE THE
TRAJECTORY OF THUNDERSTORMS SHOULD PASS TO OUR EAST...THE MOISTURE
WILL LIKELY SPREAD SHOWERS INTO SOUTHERN AND WESTERN PORTIONS OF THE
CWA...WITH HEAVIER RAINFALL IN EMBEDDED THUNDERSTORMS. THE FLOW
ALOFT WILL BE LIGHT...WITH 700 MB WINDS AROUND 10 KNOTS.
THEREFORE...STORMS WHICH DO DEVELOP WILL BE VERY SLOW MOVING...AND
WILL HAVE THE POTENTIAL TO STALL ACROSS THE SAME LOCATIONS. IT WOULD
TAKE A STALLED SURFACE BOUNDARY TO PROVIDE A FOCUS FOR THIS...AND AT
THIS TIME THERE IS SIGNIFICANT UNCERTAINTY IF THIS WILL DEVELOP AND
IF SO WHERE. SOME RUNS OF THE HRRR HINT AT A CONVERGENCE BOUNDARY
ACROSS WESTERN PORTIONS OF THE SOUTHERN TIER...BUT THERE IS
LITTLE SUPPORT IN THIS FROM OTHER MODEL GUIDANCE. BECAUSE OF THIS
UNCERTAINTY...THERE IS NOT AMPLE CONFIDENCE IN A WATCH...BUT ONE
COULD BE ISSUED IF A CLEAR BOUNDARY DEVELOPS.

OTHERWISE...THE GENERAL TREND WILL BE FOR SHOWERS WITH EMBEDDED
THUNDERSTORMS TO SPREAD FROM SE-NW TODAY...WITH CATEGORICAL POPS IN
SOUTHERN AND WESTERN PORTIONS OF THE CWA. A SECONDARY WAVE SHOULD
LIFT EAST OF THE REGION MID TO LATE AFTERNOON...PROVIDING SOME
ENHANCED MOISTURE WHILE BRINGING THE HEAVIEST RAINS JUST TO OUR
EAST. HIGHS SHOULD GENERALLY BE IN THE 70S...AS HIGH CLOUDS FROM
UPSTREAM CONVECTION LIMIT DAYTIME HEATING SLIGHTLY WHEN COMPARED
WITH YESTERDAY.

FOR THIS EVENING...EXPECT SHOWERS TO BE LESS WIDESPREAD DUE TO THE
LOSS OF DIURNAL HEATING AND THE EXIT OF A SIGNIFICANT WAVE OF
MOISTURE. WHILE IT IS TOO FAR TO BE TRACED ON SATELLITE...ADDITIONAL
WAVES ARE LIKELY...AND WITH THE SURFACE TROF LIKELY TO BE A BIT
FURTHER WEST...ANY WAVE WHICH DOES DEVELOP WILL HAVE A BIT BETTER
CHANCE OF CROSSING OUR REGION LATE TONIGHT. OVERNIGHT SHOULD POSE
ONLY A LOW POTENTIAL FOR ANY FLOODING...WITH SHOWERS LIKELY TO BE
LESS ACTIVE OVERNIGHT. TEMPERATURES SHOULD ONLY DROP INTO THE LOWER
TO MID 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THROUGH THE COURSE OF THIS TIME PERIOD AN AMPLIFIED FLOW WILL
CONTINUE WITH A TROUGH OVER THE GREAT LAKES AND MISSISSIPPI VALLEY
AND BERMUDA HIGH OFF THE ATLANTIC COASTLINE. THIS PATTERN
WILL FAVOR DEEP SOUTHERLY FLOW SUCH THAT MOISTURE FROM THE GULF OF
MEXICO WILL BE PULLED NORTHWARD.

TUESDAY THE AXIS OF THE SURFACE TROUGH WILL BE THROUGH NORTHERN
PORTIONS OF THE CWA TO START THE DAY. A LIGHT SOUTHERLY FLOW WILL
CONTINUE TO BUILD MOISTURE THROUGH THE DAY AND WITH DIURNAL HEATING
A FEW SLOW MOVING SHOWERS AND THUNDERSTORMS THROUGH THE DAY. WILL
CONTINUE TO HIGHLIGHT THE INTERIOR REGIONS OF WNY AND NORTHEASTWARD
TOWARDS THE NORTH COUNTRY...WHICH WILL STILL BE IN THE VICINITY OF
THE INVERTED SURFACE TROUGH AS THE LIKELIEST PLACE FOR THESE SHOWERS
AND THUNDERSTORMS. WITH THE SATURATED GROUND...MOIST ENVIRONMENT AND
SLOW MOVEMENT TO THE THUNDERSTORMS...FLOODING CONCERNS WILL CONTINUE
THROUGH THIS TIME PERIOD.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT
AS THE BERMUDA HIGH AND UPPER RIDGE BUILDS FURTHER WESTWARD TOWARD
OUR REGION WHICH WILL ALSO PUSH THE SURFACE TROF AXIS FURTHER WEST.
WILL LOWER POPS TO CHANCE...WITH A LARGE PORTION OF THE OVERNIGHT
TIME PERIOD LIKELY TO REMAIN DRY.

ON WEDNESDAY BOTH THE GFS AND ECMWF BRING ANOTHER WAVE OF MOISTURE
ACROSS THE EASTERN GREAT LAKES REGION. PWATS BY WEDNESDAY CLIMB BACK
UPWARDS TOWARDS 1.75 INCHES. A LIGHT SOUTHWESTERLY FLOW ACROSS THE
REGION WILL BRING THUNDERSTORMS ALONG LAKE BREEZE BOUNDARIES WHICH
WILL HAVE AN EASIER TIME FORMING GIVING THE LIGHT SYNOPTIC SOUTHWEST
FLOW. TRADITIONALLY THESE LAKE BREEZES WILL PLACE CONVECTION THROUGH
THE SOUTHERN TIER...AND INTO THE GENESEE VALLEY AND EASTERN LAKE
ONTARIO REGION. WILL PLACE LIKELY POPS HERE WHILE HOLDING THE
REMAINING AREAS UNDER A CHANCE POP.

THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS BEFORE THE
LOSS OF DAYTIME HEATING AND WEAKENING OF THE LAKE BREEZES DIMINISH
THE CONVECTION WEDNESDAY NIGHT.

TEMPERATURES TUESDAY AND WEDNESDAY WILL RUN CLOSE TO NORMAL WITH 850
HPA TEMPERATURES AVERAGING BETWEEN 14 AND 16C ACROSS THE CWA.
AFTERNOON HIGHS WILL RANGE FROM THE MID 70S TO LOWER 80S. LINGERING
CLOUDS WILL KEEP TEMPERATURES FROM DROPPING MUCH AT NIGHT
TIME...WITH LOWS MAINLY IN THE 60S. AS HAS BEEN THE CASE THE PAST
COUPLE NIGHTS...EXPECT PATCHY FOG IN THE VALLEYS OF THE SOUTHERN
TIER.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE START OF THIS PERIOD WILL BE UNSETTLED WITH A CONTINUED THREAT
FOR SHOWERS AND THUNDERSTORMS. HOWEVER AS THE WEEK PROGRESSES
TOWARDS THE WEEKEND A POSSIBLE IMPROVEMENT WILL BE SEEN WITH
INCREASING AMOUNTS OF SUNSHINE.

ON THURSDAY THE CLOSED LOW WILL BEGIN TO SHIFT NORTHEASTWARD AND
BECOME AN OPEN WAVE. WITH ADDITIONAL MOISTURE PULLED NORTHWARD PWATS
WILL CLIMB UPWARDS TOWARDS 2 INCHES ACROSS PORTIONS OF THE CWA.
THOUGH DAYTIME INSTABILITY MAY NOT BE AS GREAT AS WEDNESDAY WITH A
SLIGHT INCREASE IN THE CLOUD COVER THERE SHOULD STILL BE SUFFICIENT
INSTABILITY OF 500 TO 1000 J/KG TO PRODUCE SHOWERS AND
THUNDERSTORMS. A SOUTHWEST WIND OFF LAKE ERIE...AND ONTARIO WILL BE
MORE LIKELY THURSDAY...WITH THIS SOUTHWEST FLOW BRINGING A STABLE AIRMASS
INLAND LIMITING THUNDERSTORMS OVER THE NORTHWESTERN NIAGARA FRONTIER
AND NORTHERN JEFFERSON COUNTY.

FRIDAY AND SATURDAY THE OPEN WAVE SHIFTS NORTHEASTWARD...AND THIS
ALLOWS THE BERMUDA HIGH TO PRESS FARTHER INLAND. THIS PUSH OF THE
UPPER LEVEL RIDGE WILL BACK THE WINDS OVER THE GULF TO SOUTHEASTERLY
AND SHIFT THE AXIS OF DEEP MOISTURE TOWARDS THE MISSISSIPPI. WILL
STILL HOLD ONTO THE CHANCE POPS FOR BOTH DAYS AS DAYTIME HEATING AND
LAKE BREEZES MAY TRIGGER AN AFTERNOON SHOWER OR THUNDERSTORM.

THIS MOISTURE OVER THE MISSISSIPPI VALLEY WILL SLOWLY START TO
ADVECT NORTHEASTWARD AND BRING A HEIGHTEN RISK FOR SHOWERS AND
THUNDERSTORMS TOWARDS THE END OF THE WEEKEND. WILL BRING ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS TOWARDS THE REGION ON SUNDAY.

THOUGH WE WILL BE UNDER THE INFLUENCES OF THE UPPER LEVEL TROUGH TO
START THIS TIME PERIOD...AND HAVE A GOOD DEAL OF CLOUDS AROUND A
SOUTHERLY FLOW OF WARM AIR WILL ALLOW TEMPERATURES THIS PERIOD TO
AVERAGE CLOSE TO NORMAL. THERE MAY BE A SLIGHT WARMING TREND TOWARDS
THE WEEKEND AS THE TROUGH EXITS AND HEIGHTS SLOWLY BUILD AND SOME
INCREASING AMOUNTS OF SUNSHINE.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
MOST TAF LOCATIONS SHOULD REMAIN VFR THROUGH MID-MORNING...WITH LOW
TO MID LEVEL CLOUD DECKS LIKELY TO STAY ABOVE 3000 FEET. THE
NOTABLE EXCEPTION IS AT JHW...WHERE THERE IS MORE SIGNIFICANT LOW
LEVEL MOISTURE IN PLACE. CONDITIONS SHOULD VARY...WITH PERIODIC
IFR CIGS THROUGH 12Z. WIND SHOULD LIMIT FOG FORMATION.

FOR TODAY...EXPECT A MIX OF MVFR AND VFR CONDITIONS...AS LOW CLOUD
DECKS ARE LIKELY TO EXPAND IN A NE FLOW. MOST WIDESPREAD SHOWERS
(AND EMBEDDED THUNDERSTORMS) SHOULD REMAIN TO THE SOUTH AND
EAST...HOWEVER THERE WILL BE AN INCREASING RISK FOR SHOWERS MID-
MORNING AND THROUGH THE AFTERNOON HOURS AS A WAVE LIFTS ACROSS
CENTRAL NEW YORK. ANY SHOWERS COULD BE HEAVY...TEMPORARILY
LOWERING VSBY TO 2SM OR LESS.

FOR TONIGHT...EXPECT MAINLY DRY CONDITIONS...WITH CONTINUED LOW
MOISTURE LIKELY TO RESULT IN MOSTLY MVFR CONDITIONS IN CIGS. IFR
CONDITIONS POSSIBLE AT JHW.

OUTLOOK...
TUESDAY THROUGH FRIDAY...VFR TO MVFR. SCATTERED TO NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS WITH ASSOCIATED MVFR/IFR EACH
DAY.

&&

.MARINE...
A MODEST NE FLOW OUT AHEAD OF A WEAK TROF OF LOW PRESSURE WILL HELP
BUILD WAVES ON WESTERN PORTIONS OF LAKE ONTARIO AND WEST-CENTRAL
LAKE ERIE. EXPECT WAVES TO BUILD TO SCA CRITERIA BRIEFLY TODAY ON
WESTERN LAKE ONTARIO. IT IS MARGINAL ON LAKE ERIE...BUT CONSIDERING
POSSIBLE LAKE BREEZE ENHANCEMENT...WILL ISSUE AN SCA FOR LAKE ERIE
WEST OF DUNKIRK...MAINLY FOR WINDS AND CHOPPY WAVES.

THE TROUGH WILL SHIFT FURTHER WESTWARD TONIGHT AND TUESDAY...
RESULTING IN A RETURN TO LIGHT WINDS. A WEAK PRESSURE GRADIENT IN
THE VICINITY OF THIS TROUGH WILL MAINTAIN LIGHT WINDS THROUGH THE
PERIOD WITH RELATIVELY FLAT WAVE ACTION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 2 AM EDT
         TUESDAY FOR LEZ040.
         SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 11 AM
         EDT TUESDAY FOR LOZ042-043.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Jul 1, 5:58 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
558 AM EDT MON JUL 1 2013

NYZ001>008-010>014-019>021-085-021000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
558 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

RELATIVELY SLOW MOVING THUNDERSTORMS WITHIN A MOISTURE RICH
AIRMASS MAY RESULT IN SOME TORRENTIAL DOWNPOURS TODAY AND INTO THE
EVENING HOURS. THE RISK FOR FLOODING WILL BE ELEVATED DUE TO THE
RECENT SIGNIFICANT RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A CONTINUED FLOW OF DEEP GULF MOISTURE WILL CONTINUE TUESDAY
THROUGH AT LEAST THURSDAY AS AN UPPER LEVEL TROUGH STALL JUST TO
OUR WEST AND AN ATLANTIC HIGH PRESSURE ANCHORS JUST TO OUR EAST.
DAYTIME SHOWERS AND THUNDERSTORMS IN A RELATIVELY WEAK WIND
FLOW...AND MOISTURE RICH ENVIRONMENT WILL BE APT TO PRODUCE SLOW
MOVING STORMS THAT COULD PRODUCE A HEAVY DOWNPOUR. THE RISK FOR
LOCALIZED FLOODING WILL CONTINUE DUE TO THE RECENT SIGNIFICANT
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-021000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
558 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:09 AM EDTSmall Craft AdvisoryBUF30 hr

Nearby

Flash Flood Watches in New York, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.